Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 94, NWS Jackson, MS

April 3, 2007Marion County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2007, 6:30 PM CDT for Marion County, Mississippi. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2007, 6:30 PM CDT (23:30 UTC)
Expired
Apr 3, 2007, 7:15 PM CDT
In force
45 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Marion County, MS

What was reported inside it

TimeReportWhereRemark
Apr 3, 6:45 PM CDTHAIL 1.756 W Columbia, MSGOLFBALL SIZED HAIL WAS REPORTED AT THE INTERSECTION OF HIGHWAY 586 AT TAYLOR ROAD BY MARION COUNTY EMERGENCY MANAGEMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 792 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
792 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 032330
SVRJAN
MSC091-040030-
/O.NEW.KJAN.SV.W.0094.070403T2330Z-070404T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
630 PM CDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF COLUMBIA...

* UNTIL 730 PM CDT

* AT 626 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO QUARTER SIZE    
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS     
  LOCATED NEAR KOKOMO...OR ABOUT 11 MILES SOUTHWEST OF               
  COLUMBIA...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLUMBIA BY 645 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING GOLFBALL SIZED HAIL IN AND 
AROUND TYLERTOWN. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS

LAT...LON 3121 9011 3106 8999 3119 8966 3145 8966
      3137 8991

$$

CME
3 follow-up statements
000 
WWUS54 KJAN 032344
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
644 PM CDT TUE APR 3 2007

MSC091-040030-
/O.CON.KJAN.SV.W.0094.000000T0000Z-070404T0030Z/
MARION MS-
644 PM CDT TUE APR 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR MARION COUNTY...

AT 639 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER TO GOLF BALL SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 8 MILES SOUTHWEST OF COLUMBIA...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COLUMBIA AND 6 MILES SOUTHEAST OF GOSS BY 655 PM CDT...
  BUNKER HILL BY 705 PM CDT...
  IMPROVE BY 715 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING GOLFBALL SIZED HAIL IN AND 
AROUND TYLERTOWN. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3123 9003 3114 8994 3124 8967 3145 8966
      3137 8991

$$
000 
WWUS54 KJAN 032359
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
658 PM CDT TUE APR 3 2007

MSC091-040030-
/O.CON.KJAN.SV.W.0094.000000T0000Z-070404T0030Z/
MARION MS-
658 PM CDT TUE APR 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR MARION COUNTY...

AT 653 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF 
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH. THIS STORM WAS LOCATED NEAR COLUMBIA...MOVING NORTHEAST AT 20 
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTHEAST OF GOSS BY 705 PM CDT...
  BUNKER HILL BY 715 PM CDT...
  IMPROVE BY 725 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING GOLFBALL SIZED HAIL BETWEEN 
KOKOMO AND COLUMBIA. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3125 8999 3117 8990 3124 8967 3145 8966
      3137 8991

$$
000 
WWUS54 KJAN 040015
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
715 PM CDT TUE APR 3 2007

MSC091-040025-
/O.CAN.KJAN.SV.W.0094.000000T0000Z-070404T0030Z/
MARION MS-
715 PM CDT TUE APR 3 2007

...THE SEVERE THUNDERSTORM WARNING FOR MARION COUNTY IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.

LAT...LON 3125 8999 3117 8990 3124 8967 3145 8966
      3137 8991

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:08 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Apr 3, 3:08 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CDT TUE APR 3 2007

.SHORT TERM...LOW MORNING CLOUDS HAVE SCATTERED THIS AFTERNOON AND
BROUGHT THE LAST WARM DAY FOR THE ARKLAMISS UNTIL THE WEEKEND WITH
TEMPS GENERALLY IN THE LOW TO MID 80S. CONVECTION IS ALREADY
BEGINNING TO BREAK OUT THIS AFTERNOON ALONG A CONVERGENCE AXIS ACROSS
CENTRAL MS. 18Z SOUNDING REVEALED A VERY UNSTABLE ATMOSPHERE...WITH
CAPE AROUND 2000 J/KG...LI STILL AROUND -6...AND A LITTLE MORE
MOISTURE WITH PWATS ALMOST 1.5 INCHES THANKS TO THE CONTINUOUS SURGE
OF MOISTURE FROM THE GULF. THERE IS A LITTLE BIT OF A CAP WHICH MAY
SUPPRESS CONVECTION SOME THROUGH SUNSET.

THE MAIN CONCERN IN THE SHORT TERM IS THE FRONTAL PASSAGE DURING THE
OVERNIGHT HOURS AND ASSOCIATED SEVERE WEATHER THREAT. AT SUNSET THE
FRONT WILL BE LOCATED FROM THE OHIO VALLEY BACK INTO THE ARKLATEX
REGION. FRONT SHOULD BE PUSHING THROUGH THE DELTA REGION BY MIDNIGHT
AND THROUGH THE REST OF THE CWA BY DAYBREAK. WITH PLENTY OF
INSTABILITY AND SOME SHEAR THERE IS A GOOD CHANCE OF STRONG STORMS
WITH THE POTENTIAL OF SEVERE STORMS. THE MAIN THREAT WILL BE FROM
LARGE HAIL MAINLY ALONG AND NORTH OF I-20. DECIDED TO GO ABOVE
GUIDANCE FOR POPS ALONG AND NORTH OF THE I-20 CORRIDOR AND WENT WITH
GUIDANCE FOR TONIGHT AND TOMORROW TEMPS. LOWS TONIGHT WILL BE
GENERALLY IN THE MID 50S IN THE NORTH TO LOW 60S IN THE SOUTH. AS
THE FRONT MOVES THROUGH EXPECT COOLER AND DRIER CONDITIONS WITH
DAYTIME HIGHS BEING IN THE MID TO UPPER 60S IN THE NORTH AND KEPT
MID 70S IN THE SOUTH WHERE THE FRONT MAY NOT MAKE AS MUCH OF AN
IMPACT. /28/

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY...THE PRIMARY CONCERN IN THE
EXTENDED OUTLOOK WILL BE THE BELOW NORMAL TEMPERATURES FROM THE COOL
UPPER TROUGH OVER THE EASTERN HALF OF THE CONUS. THIS WILL PUT OUR
REGION UNDER NORTHWEST FLOW ALOFT. SEVERAL SHORTWAVES AROUND THE
BASE OF THE TROUGH WILL PUSH THROUGH THE REGION. THE AXIS OF THE
UPPER TROUGH WILL LIFT OUT BY EARLY NEXT WEEK. COOL HIGH PRESSURE
WILL MOVE IN FROM THE NORTH AND AFFECT THE ARKLAMISS THROUGH THE
LONG TERM PERIOD. MODELS CONTINUE TO SHOW NOT MUCH IN THE WAY OF
RAINFALL WITH THE SHORT WAVES THAT PASS THROUGH THE REGION WITH THE
GULF BEING CUT OFF. PRECIPITABLE WATER WILL RANGE FROM 0.5 TO 0.8 OF
AN INCH FOR THE WEEKEND...THEN DROP TO BELOW .30 INCH FOR EARLY NEXT
WEEK.

HAVE MADE A SLIGHT ADJUSTMENT TO LOW POPS FOR THE PERIOD. WENT FOR DRY
CONDITIONS FOR MONDAY AND TUESDAY.

AS MENTIONED EARLIER...AS FAR AS TEMPS ARE CONCERN 925 TEMPS WILL DROP
FROM 1 TO 8 C BY FRIDAY AND WILL DIP TO AROUND -3C ON SUNDAY MORNING.
TEMPS WILL BEGIN TO REBOUND EARLY NEXT WEEK BACK UP TO 6 TO 8C ON TUESDAY
AS THE AXIS OF THE UPPER TROUGH MOVES EAST OF THE REGION. SO WITH
THE MEDIUM RANGE MODELS AND ENSEMBLES AGREEING WITH THE COOL
PATTERN...EXPECT TEMPERATURES WILL DROP MAINLY INTO THE 30S FOR
NIGHTLY LOWS THIS WEEKEND WITH SOME SPOTS NEAR 30. THIS WILL BRING
ON SOME POSSIBLE TEMPERATURES RECORDS FOR THIS WEEKEND. THE BOUT OF
COOL WEATHER WILL BRING NIGHTLY LOWS DURING THE WEEKEND ABOUT 15 TO
20 DEGREES BELOW NORMAL. SATURDAYS HIGHS WILL BE AROUND 15 DEGREES
BELOW NORMAL...WHICH WILL RISE TO 6 DEGREES BELOW NORMAL FOR SUNDAY.
SOME OF THE ENSEMBLES WERE GOING FOR THE MIDDLE 20S AT SOME
LOCATIONS...WHICH SEEMED A LITTLE TOO COOL. WITH THESE LIGHT WINDS
AND TEMPS EXPECT TO SEE SOME APRIL FROST IN THE AREA. WE WILL BEGIN
TO WARM AT THE BEGINNING OF NEXT WEEK AS HIGH PRESSURE SHIFTS TO THE
EAST AHEAD OF AN APPROACHING SYSTEM...PUTTING THE ARKLAMISS UNDER
SOUTH WINDS. /17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       58  70  43  67 /  81   9   7   3
MERIDIAN      59  73  42  67 /  59  11   8   4
VICKSBURG     59  69  41  65 /  83   8   6   3
HATTIESBURG   62  78  46  69 /  33  18   7   5
NATCHEZ       60  68  44  66 /  42  13   6   5
GREENVILLE    51  65  41  63 /  90   5   6   3
GREENWOOD     54  69  38  64 /  90   6   7   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/17
Hazardous weather outlook, Apr 3, 3:26 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
326 PM CDT TUE APR 03 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
042026-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
326 PM CDT TUE APR 03 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND WEDNESDAY...

...THUNDERSTORMS...
A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE AREA
STARTING THIS AFTERNOON AHEAD OF A STRONG COLD FRONT APPROACHING
THE REGION. THE AIRMASS HAS BECOME VERY UNSTABLE THIS AFTERNOON
ALTHOUGH WIND SHEAR WILL REMAIN ON THE WEAK SIDE UNTIL THE FRONT
ARRIVES TONIGHT. THE MAIN RISK FROM THESE STORMS WILL BE LARGE
HAIL AND WIND GUSTS TO 50 MPH...MAINLY ALONG AND NORTH OF A
NATCHEZ...TO JACKSON...TO DE KALB LINE. ELSEWHERE ACROSS THE
OUTLOOK AREA THIS AFTERNOON AND EVENING...STRONG THUNDERSTORMS
CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH WILL BE
POSSIBLE.

SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND NORTH
OF A GRENADA...TO GREENVILLE...TO CROSSETT LINE THIS EVENING INTO
TONIGHT WHERE THE BEST COMBINATION OF SHEAR AND INSTABILITY WILL
EXIST ALONG AND AHEAD OF THE BOUNDARY. ISOLATED SEVERE STORMS
WILL BE POSSIBLE TONIGHT GENERALLY NORTHWEST OF A WINNSBORO
LOUISIANA TO CANTON TO PHILADELPHIA MISSISSIPPI LINE AS THE
STRONG COLD FRONT CONTINUES TO SWEEP SOUTHEAST ACROSS THE REGION.
OUR UNSTABLE AIR MASS WILL COMBINE WITH ADEQUATE MOISTURE AND
LOCALIZED HIGHER WIND SHEAR TO CREATE THE PROPER CONDITIONS FOR
THESE STORMS ALONG THE FRONT. THE LINE OF STORMS SHOULD GRADUALLY
WEAKEN LATER TONIGHT AS IT MOVES THROUGH CENTRAL AND SOUTH
MISSISSIPPI. HOWEVER... STRONG STORMS WILL BE POSSIBLE OVER THE
ENTIRE OUTLOOK AREA TONIGHT. THE MAIN RISK WILL CONTINUE TO BE
LARGE HAIL AND WIND GUSTS TO 65 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TONIGHT OTHERWISE...IS NOT CURRENTLY
ANTICIPATED THROUGH NEXT TUESDAY...APRIL 10TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Apr 3, 4:26 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
426 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             POCAHONTAS              32.47N 90.29W
04/03/2007  E0.25 INCH       HINDS              MS   AMATEUR RADIO

            PEA SIZED HAIL OCCURRED FOR 5 MIN.

&&

CME
Special weather statement, Apr 3, 6:20 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
620 PM CDT TUE APR 3 2007

MSZ072>074-040022-
FORREST-LAMAR-MARION-
620 PM CDT TUE APR 3 2007

AT 6:15 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR TYLERTOWN...AND MOVING TO
THE NORTHEAST AT ABOUT 20 MILES PER HOUR.  THESE STORMS WILL LIKELY
AFFECT COLUMBIA AND VICINITY OVER THE NEXT HOUR.  IF THESE STORMS
MAINTAIN THEIR INTENSITY...A SEVERE THUNDERSTORM WARNING MAY BE
NEEDED.  THESE STORMS ARE CAPABLE OF PRODUCING HAIL AND GUSTY WINDS
IN EXCESS OF 45 MPH.  PLEASE STAY TUNED FOR FURTHER STATEMENTS AND
POSSIBLE WARNINGS ON THIS POTENTIAL SEVERE WEATHER SITUATION.

HAMRICK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:25 PM CDTSevere Thunderstorm WarningJANAttala, Madison65 min
Apr 3, 3:31 PM CDTSevere Thunderstorm WarningJANHinds, Madison30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.